Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 1, 2021, 4:14 PM EDT for Centre County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 4:14 PM EDT (20:14 UTC)
- Expired
- Aug 1, 2021, 5:00 PM EDT
- In force
- 46 min
- Issued by
- NWS State College, PA
County Centre County, PA
The radar
The State College radar (KCCX), 26 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
481
WWUS81 KCTP 012014
SPSCTP
Special Weather Statement
National Weather Service State College PA
414 PM EDT Sun Aug 1 2021
PAZ012-018-019-025>027-045-046-049-012100-
Southern Lycoming PA-Northern Centre PA-Southern Clinton PA-Union PA-
Northern Clinton PA-Blair PA-Huntingdon PA-Mifflin PA-
Southern Centre PA-
414 PM EDT Sun Aug 1 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHERN LYCOMING...
NORTHERN CENTRE...SOUTHERN CLINTON...UNION...NORTHERN CLINTON...
BLAIR...HUNTINGDON...MIFFLIN...AND SOUTHERN CENTRE COUNTIES UNTIL 500
PM EDT...
At 413 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Osceola Mills to Lock Haven moving
southeast at 30 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
State College, Lock Haven, Bellefonte, Tyrone, Jersey Shore, Park
Forest Village, Carroll, Woodward, Boalsburg, Pleasant Gap, Lamar,
Stormstown, Lemont, Bald Eagle, Zion, Houserville, Warriors Mark,
Mill Hall, Pine Grove Mills and Avis.
LAT...LON 4098 7707 4073 7758 4062 7825 4076 7837
4085 7829 4125 7725
TIME...MOT...LOC 2013Z 230DEG 22KT 4112 7773 4084 7761
$$
TravisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:51 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 1, 2:51 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service State College PA 251 PM EDT Sun Aug 1 2021 .SYNOPSIS... Showers and storms will quickly taper off from west to east this evening, as a cold front moves to the east and south of the area. Weak high pressure building into the area from upper midwest will bring cooler and drier conditions to the area on Monday and most of Tuesday. Low pressure over the southeast states may bring some showers and storms to the area later in the week. Temperatures will start the month slightly below average before trending warmer later in the week. && .NEAR TERM /THROUGH TONIGHT/... Showers and storms will taper off from west to east by early evening. Adjustments made to the forecast and HWO product, as per SPC outlook for this aft. Main change was an increase in concern for strong to severe winds with storms this afternoon across north central PA. Showers and storms moving just north of east, at about 35 knots, so not seeing a threat of flooding. Limiting factor is dewpoints not expected to be all that high. Main support is a rather strong upper level trough moving across the region for the first day of August. Most of the activity will be between 18 and 00Z. Below normal temps to start August 2021 with departures of 5 to 10 degrees below normal in some spots. Showers/storms exit to the east after 00Z with post-frontal NW flow likely bringing low clouds to parts of the Alleghenies late tonight into early Monday morning. Drier/low PW air will set the stage for another refreshingly cool night with lows 50-60F. I did edge low temperatures down a little tonight. && .SHORT TERM /MONDAY/... Very pleasant and comfortable start to the work week under the influence of high pressure. Max temps will be mainly in the 70s with low humidity. Early week max/min temperatures are forecast to remain below average for the most part. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Series of cool nights continues with minT likely bottoming Monday night especially in the northern tier with usual cold spots in the 40s. The middle and end of the week may become more unsettled with an upper trough over the eastern US and a stationary front near the East Coast. The best chance of showers and storms will remain closest to where the stationary boundary sets up, which appears to be our far eastern and southeast counties. By the end of the week, the bermuda high will slide onto the Atlantic coast funneling moisture up into our area. Diurnally driven showers and storms will be possible across CPA with dewpoints and temperatures on the rise again. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... A cold front moving NW to SE this afternoon will bring the chance of SHRA and TSRA to all terminals, with the best chances across north central PA (BFD/UNV/IPT). Behind the cold front, NW upslope flow will likely lead to MVFR or IFR cigs at BFD and JST late tonight and Monday morning. Elsewhere, restrictions are possible in patchy fog. Conditions will quickly improve Monday morning, as high pressure builds into the area. It will be a breezy day. Outlook... Tue...Chc of a SHRA or TSRA across the SW. Otherwise dry. Wed-Fri...Mainly a chance of an afternoon SHRA or TSRA. && .CLIMATE... July 2021 ranked as the 10th wettest at Williamsport (4.64"| +2.35") 9th wettest at Harrisburg (8.00"|+3.26") and 3rd wettest at Bradford (4.16"|+2.59"). && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Martin NEAR TERM...Martin SHORT TERM...Martin LONG TERM...Wagner AVIATION...Martin CLIMATE...Steinbugl/Colbert
Hazardous weather outlook, Aug 1, 9:57 AM EDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service State College PA 957 AM EDT Sun Aug 1 2021 PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-058-020800- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Schuylkill- 957 AM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Isolated severe thunderstorms will be possible this afternoon and early evening across the region. The main threat will be damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ024>028-033>036-056-057-059-063>066-020800- Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 957 AM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. A few strong to marginally severe thunderstorms are possible during the afternoon and early evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Martin
In the hours before
Special weather statement, Aug 1, 2:42 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service State College PA
242 PM EDT Sun Aug 1 2021
PAZ006-011900-
Potter PA-
242 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF POTTER COUNTY UNTIL 300
PM EDT...
At 242 PM EDT, Doppler radar indicated a strong thunderstorm near
Cherry Springs State Park, moving northeast at 25 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Wharton, Galeton, Denton Hill State Park, Cherry Springs State Park,
Lyman Run State Park, Sweden Valley and Ski Denton Ski Area.
LAT...LON 4165 7760 4151 7809 4152 7810 4165 7803
4172 7809 4184 7761
TIME...MOT...LOC 1842Z 242DEG 24KT 4170 7787
TravisSpecial weather statement, Aug 1, 2:55 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service State College PA
255 PM EDT Sun Aug 1 2021
PAZ006-010>012-017-037-041-011945-
Potter PA-Northern Clinton PA-Cameron PA-Clearfield PA-
Northern Lycoming PA-Tioga PA-Elk PA-
255 PM EDT Sun Aug 1 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF POTTER...CLINTON...
CAMERON...CLEARFIELD...LYCOMING...TIOGA...AND ELK COUNTIES UNTIL
345 PM EDT...
At 253 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Ole Bull State Park to Emporium to near
Brockport. Movement was east-southeast at 40 mph.
Penny size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
St. Marys, DuBois, Sandy, Cameron, Wharton, Keating, Morris,
Emporium, Penfield, Renovo, Rockton, South Renovo, Force, Benezette,
Cross Fork, Hicks Run, Tamarack, S.B. Elliot State Park, Kettle Creek
State Park and Medix Run.
LAT...LON 4172 7717 4148 7719 4093 7881 4114 7880
4120 7877 4120 7871 4123 7871 4123 7874
4126 7874 4130 7882 4166 7784
TIME...MOT...LOC 1853Z 274DEG 30KT 4162 7768 4129 7871
DangeloSpecial weather statement, Aug 1, 3:44 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service State College PA
344 PM EDT Sun Aug 1 2021
PAZ065-012030-
York PA-
344 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YORK COUNTY UNTIL 430
PM EDT...
At 342 PM EDT, Doppler radar indicated a strong thunderstorm over
Weigelstown, moving east at 10 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Very heavy rain is also expected. As much as an inch of rain in 30
to 45 minutes is possible.
The York State Fair is in the path of this storm.
This strong thunderstorm will be near...
Shiloh around 400 PM EDT.
West York and Manchester around 410 PM EDT.
York, North York and Emigsville around 415 PM EDT.
Grantley around 425 PM EDT.
Spry, Valley View and Tyler Run-Queens Gate around 430 PM EDT.
Other locations impacted by this storm include New Salem, York
College of Pennsylvania, Penn State York and Seven Valleys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3997 7696 4007 7689 4002 7661 3994 7662
3985 7675
TIME...MOT...LOC 1942Z 287DEG 7KT 4000 7683
DangeloSpecial weather statement, Aug 1, 3:46 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service State College PA
346 PM EDT Sun Aug 1 2021
PAZ012-017-018-024-041-012030-
Northern Centre PA-Northern Clinton PA-Clearfield PA-
Northern Lycoming PA-Cambria PA-
346 PM EDT Sun Aug 1 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF NORTHERN CENTRE...
NORTHERN CLINTON...CLEARFIELD...NORTHERN LYCOMING...AND CAMBRIA
COUNTIES UNTIL 430 PM EDT...
At 345 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Burnside in Clearfield County to Cedar Run
in northern Lycoming County.
Penny size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Lock Haven, Clearfield, Northern Cambria, Keating, Philipsburg,
Woodland, Curwensville, Hyde, Renovo, Osceola Mills, Plymptonville,
Chester Hill, Karthaus, Houtzdale, Snow Shoe, North Philipsburg,
Clarence, South Renovo, South Philipsburg and Moshannon.
LAT...LON 4154 7738 4123 7728 4100 7780 4065 7883
4072 7880 4098 7880 4123 7817 4122 7810
4128 7805
TIME...MOT...LOC 1945Z 248DEG 20KT 4142 7780 4117 7780
TravisSpecial weather statement, Aug 1, 4:12 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service State College PA
412 PM EDT Sun Aug 1 2021
PAZ041-042-046-012115-
Southern Lycoming PA-Sullivan PA-Northern Lycoming PA-
412 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LYCOMING AND
SULLIVAN COUNTIES UNTIL 515 PM EDT...
At 411 PM EDT, Doppler radar indicated a strong thunderstorm over
Little Pine State Park, moving east at 40 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Kettle Creek Gorge, Waterville, Cogan Station, Ralston, English
Center, Muncy Valley, Trout Run, Lincoln Falls, Barbours, Shunk,
Little Pine State Park, Buttonwood, Loyalsockville, Salladasburg,
Forksville, Eagles Mere and Hillsgrove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4156 7648 4131 7659 4126 7738 4147 7743
4155 7709 4155 7696 4157 7694 4160 7688
TIME...MOT...LOC 2011Z 259DEG 34KT 4139 7734
DangeloSpecial weather statement, Aug 1, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
414 PM EDT Sun Aug 1 2021
PAZ012-018-019-025>027-045-046-049-012100-
Southern Lycoming PA-Northern Centre PA-Southern Clinton PA-Union PA-
Northern Clinton PA-Blair PA-Huntingdon PA-Mifflin PA-
Southern Centre PA-
414 PM EDT Sun Aug 1 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHERN LYCOMING...
NORTHERN CENTRE...SOUTHERN CLINTON...UNION...NORTHERN CLINTON...
BLAIR...HUNTINGDON...MIFFLIN...AND SOUTHERN CENTRE COUNTIES UNTIL 500
PM EDT...
At 413 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Osceola Mills to Lock Haven moving
southeast at 30 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
State College, Lock Haven, Bellefonte, Tyrone, Jersey Shore, Park
Forest Village, Carroll, Woodward, Boalsburg, Pleasant Gap, Lamar,
Stormstown, Lemont, Bald Eagle, Zion, Houserville, Warriors Mark,
Mill Hall, Pine Grove Mills and Avis.
LAT...LON 4098 7707 4073 7758 4062 7825 4076 7837
4085 7829 4125 7725
TIME...MOT...LOC 2013Z 230DEG 22KT 4112 7773 4084 7761
TravisThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 12:58 PM EDT | Special Weather Statement | CTP | McKean | 47 min |
| Aug 1, 1:32 PM EDT | Special Weather Statement | CTP | Tioga | 43 min |
| Aug 1, 1:36 PM EDT | Special Weather Statement | CTP | McKean | 39 min |
| Aug 1, 1:48 PM EDT | Special Weather Statement | CTP | Potter | 27 min |
| Aug 1, 2:17 PM EDT | Special Weather Statement | CTP | Elk | 43 min |
| Aug 1, 2:18 PM EDT | Special Weather Statement | CTP | Tioga | 27 min |
| Aug 1, 2:42 PM EDT | Special Weather Statement | CTP | Potter | 18 min |
| Aug 1, 2:55 PM EDT | Special Weather Statement | CTP | Cameron | 50 min |
| Aug 1, 3:44 PM EDT | Special Weather Statement | CTP | York | 46 min |
| Aug 1, 3:46 PM EDT | Special Weather Statement | CTP | Clearfield, Clinton | 44 min |
| Aug 1, 4:12 PM EDT | Special Weather Statement | CTP | Lycoming | 63 min |
| Aug 1, 4:52 PM EDT | Special Weather Statement | CTP | Huntingdon, Mifflin, Snyder, Union | 38 min |
| Aug 1, 5:25 PM EDT | Special Weather Statement | CTP | Columbia, Montour | 35 min |
| Aug 1, 6:06 PM EDT | Special Weather Statement | CTP | Dauphin, Schuylkill | 39 min |
| Aug 1, 6:27 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lebanon, Northumberland, Perry, Schuylkill | 33 min |
| Aug 1, 6:59 PM EDT | Special Weather Statement | CTP | Lebanon | 46 min |
| Aug 1, 7:34 PM EDT | Special Weather Statement | CTP | Adams, Lancaster, York | 56 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.